Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 28, 2008, 5:00 PM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2008, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 28, 2008, 6:30 PM CDT
- In force
- 90 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 282207
FFWSJU
PRC047-101-143-145-282330-
/O.NEW.TJSJ.FF.W.0015.080428T2200Z-080428T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST MON APR 28 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
MOROVIS
VEGA ALTA
VEGA BAJA
* UNTIL 730 PM AST
* AT 553 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM HEAVY...NEARLY STATIONARY THUNDERSTORMS OVER
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIRANDA AND
FRANQUEZ...UNIBON...CINEGUETA AND CIBUCO
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. BECAUSE OF RECENT HEAVY RAINS OVER
THE WEEKEND THIS AREA IS PARTICULARLY SUSCEPTIBLE TO MUDSLIDES. THIS
RAIN IS OVER SOUTHERN VEGA BAJA AND VEGA ALTA AND IS NOT AFFECTING
THE NORTHERN PARTS OF THESE MUNICIPALITIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
LAT...LON 1836 6643 1840 6640 1838 6636 1833 6633
1828 6639
TIME...MOT...LOC 2200Z 180DEG 0KT 1833 6635
$$
SNELL1 follow-up statement
000
WGCA72 TJSJ 282322
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
720 PM AST MON APR 28 2008
PRC047-101-143-145-282330-
/O.EXP.TJSJ.FF.W.0015.000000T0000Z-080428T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-VEGA ALTA PR-VEGA BAJA PR-
720 PM AST MON APR 28 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST FOR VEGA BAJA...
VEGA ALTA...MOROVIS AND COROZAL MUNICIPALITIES...
LIGHT RAIN CONTINUES IN THE WARNING AREA...BUT AT THIS TIME NO
ADDITIONAL HEAVY RAIN IS EXPECTED. RESIDENTS SHOULD CONTINUE TO USE
EXTREME CAUTION WHEN CROSSING LOW BRIDGES...AND STEEP AREAS WHICH
MAY BE PRONE TO MUDSLIDES.
LAT...LON 1836 6643 1840 6640 1838 6636 1833 6633
1828 6639
TIME...MOT...LOC 2320Z 180DEG 0KT 1833 6635
$$
RAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 2:51 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 28, 2:51 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 351 PM AST MON APR 28 2008 .SYNOPSIS...A 1022 MB HIGH ACROSS THE SOUTHWESTERN ATLANTIC WILL SHIFT EAST SOUTHEASTWARD AND WEAKEN BY WEDNESDAY. THIS FEATURE WILL CREATE A MODERATE NORTHEASTERLY WIND FLOW ACROSS THE REGIONAL WATERS FOR THE NEXT FEW DAYS. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE WESTERN REGIONS OF PUERTO RICO EARLIER THIS AFTERNOON...BUT IN THE LAST 2 HOURS THESE STARTED TO DRIFT NORTH AND NORTHEAST AFFECTING THE NORTHCENTRAL AND NORTHWEST SECTIONS OF PUERTO RICO. THE WFO NEXRAD IS REPORTING RAINFALL ESTIMATE OF 3 TO 5 INCHES AN HOUR OVER THE SOME AREAS...MAINLY OVER THE MUNICIPALITIES OF CIALES NORTH TO BARCELONETA. MOST OF THESE SHOWERS AND THUNDERSTORMS WILL DECREASE ON INTENSITY AND COVERAGE AT AROUND SUNSET. SOME OF THESE THUNDERSTORMS WILL MOVE OVER THE LOCAL ATLANTIC WATERS AND HOLD ON THROUGH MIDNIGHT. MORE STABLE WEATHER PREVAILED PUERTO RICO BUT ENOUGH ENERGY AND HUMIDITY INTERACTED THIS AFTERNOON GENERATING A VERY ACTIVE WEATHER. A SIMILAR SCENARIO IS EXPECTED FOR TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. && .AVIATION...LLVL FLOW HAS INCREASED FROM THE E TO BETWEEN 15 AND 20 KTS THIS AFTERNOON...WITH VERY LIGHT WINDS BETWEEN 6-12 KFT...RESULTING IN A SLOW STORM MOVEMENT TOWARDS THE NORTHWEST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE INTERIOR OF PR WILL DIMINISH AS THE SUN SETS...WITH CONTINUING BRIEF MVFR CONDITIONS POSSIBLE ACROSS THE INTERIOR AND NW PORTIONS THE ISLAND...ALONG WITH MOUNTAIN OBSCURATIONS...THROUGH 00Z. VFR CONDITIONS AND DECREASING SFC WINDS CAN BE EXPECTED ACROSS ALL THE LOCAL TAF SITES OVERNIGHT./SR && .MARINE...A NORTHERN SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS TONIGHT...AND WILL RESULT IN INCREASING SEAS ACROSS THE ATLANTIC AND CARIBBEAN PASSAGES THROUGH MID WEEK. DANGEROUS THUNDERSTORMS WILL ONCE AGAIN MOVE OVER THE ATLANTIC WATERS TONIGHT THEREFORE MARINERS SHOULD BE IN THE LOOKOUT OF THESE STORMS. SCA IS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SWELLS. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 84 73 84 / 40 40 40 40 STT 73 80 73 80 / 20 30 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04/10/
Hazardous weather outlook, Apr 28, 5:19 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 619 AM AST MON APR 28 2008 AMZ710>750-PRZ001>013-291030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 619 AM AST MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ATMOSPHERIC CONDITIONS HAVE STABILIZED SOMEWHAT EARLY THIS MORNING... AND THERE IS LESS MOISTURE AVAILABLE THAN YESTERDAY. HOWEVER... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY LOW LEVEL WINDS WILL COMBINE WITH THE HEATING OF THE DAY TO CREATE TYPICAL SCATTERED TO LOCALLY NUMEROUS AFTERNOON SHOWERS AND A FEW THUNDERSTORMS ACROSS THE INTERIOR AND WEST OF THE ISLAND. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE WEST NORTHWEST TO NORTHWEST DURING THE LATE AFTERNOON HOURS TO AFFECT THE NORTHWEST AND NORTHERN SLOPES OF THE ISLAND...INCLUDING THE SAN JUAN METRO AREA. HEAVY RAINFALL IS AGAIN POSSIBLE AND SHOULD LEAD TO URBAN AND SMALL STREAM FLOODING. LOCAL SOILS ARE AT OR NEAR SATURATED ACROSS LARGE PORTIONS OF THE ISLAND...AND THIS WILL ALLOW FOR THE POSSIBILITY FOR MUDSLIDES. ALSO...MORE SIGNIFICANT FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO THE RECENT RAINS. MODERATE SIZED LONG PERIOD SWELLS HAVE BEGIN TO MOVE INTO THE LOCAL COASTAL WATERS FROM THE NORTH NORTHEAST THIS MORNING AND WILL INCREASE OVER THE NEXT 24 HOURS. THESE SWELLS WILL PRODUCE SIGNIFICANT BREAKING WAVES ALONG THE LOCAL REEFS...SHOALS...AND BEACHES EXPOSED TO THE NORTH AND NORTHEAST...AND IN TURN GENERATE RIP CURRENTS WITHIN THE SURF ZONE. A HIGH SURF ADVISORY MAY BE REQUIRED TONIGHT OR TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF SHORE ATLANTIC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE TYPICAL WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT BREAKING WAVES WILL PREVAIL ACROSS THE LOCAL REEFS...SHOALS...AND BEACHES EXPOSED TO THE NORTH AND NORTHEAST...AND IN TURN GENERATE RIP CURRENTS WITHIN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AGAIN TODAY. AMZ720-730-VIZ001-002-291030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 619 AM AST MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ATMOSPHERIC CONDITIONS HAVE STABILIZED SOMEWHAT EARLY THIS MORNING... AND THERE IS LESS MOISTURE AVAILABLE THAN YESTERDAY. HOWEVER... ABUNDANT LOW LEVEL MOISTURE EMBEDDED IN THE EASTERLY LOW LEVEL WINDS WILL COMBINE WITH THE HEATING OF THE DAY TO CREATE TYPICAL SCATTERED LATE MORNING AND AFTERNOON SHOWERS IN RAINBANDS ACROSS WEST SECTIONS OF THE LOCAL ISLANDS. LOCAL SOILS ARE AT OR NEAR SATURATED ACROSS NORTH AND NORTHWEST PORTIONS OF ST CROIX...AND THIS WILL ALLOW FOR THE POSSIBILITY FOR MUDSLIDES...AS WELL AS URBAN AND STREAM FLOODING. MODERATE SIZED LONG PERIOD SWELLS HAVE BEGIN TO MOVE INTO THE LOCAL COASTAL WATERS FROM THE NORTH NORTHEAST THIS MORNING AND WILL INCREASE OVER THE NEXT 24 HOURS. THESE SWELLS WILL PRODUCE SIGNIFICANT BREAKING WAVES ALONG THE LOCAL REEFS...SHOALS...AND BEACHES EXPOSED TO THE NORTH AND NORTHEAST...AND IN TURN GENERATE RIP CURRENTS WITHIN THE SURF ZONE. A HIGH SURF ADVISORY MAY BE REQUIRED TONIGHT OR TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF SHORE ATLANTIC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE TYPICAL WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT BREAKING WAVES WILL PREVAIL ACROSS THE LOCAL REEFS...SHOALS...AND BEACHES EXPOSED TO THE NORTH AND NORTHEAST...AND IN TURN GENERATE RIP CURRENTS WITHIN THE SURF ZONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:24 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Apr 27, 8:41 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Apr 27, 8:41 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Apr 27, 10:33 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Apr 27, 10:43 PM CDT | Special Marine Warning | JSJ | 32 min | |
| Apr 28, 12:14 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Apr 28, 2:15 AM CDT | Special Marine Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.